MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Therapeutic Effects, Unexpected (2099); No Code Available (3191)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter address: unknown, information not provided.Initial reporter phone number: unknown, information not provided.(b)(4).Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted from a patient's left eye due to post-operative refractive surprise.The patient was post-lasik.The replacement lens is the same model, diopter power was not provided.It was indicated that the symptom onset was day one.The patient has recovered, and post-exchange, uncorrected visual acuity (ucva) was reported to be 20/20, and the patient is happy.No further information was provided.
 
Additional Manufacturer Narrative
Section d10.Device available for evaluation? yes.Returned to manufacturer on: 1/26/2021.Section h3.Device returned to manufacturer? yes.Device evaluation: the complaint lens was received in a specimen cup at the manufacturing site.Visual inspection under magnification revealed, viscoelastic residue on the optic body and haptics.And that the lens was received cut in pieces.Which is consistent with a lens, that was handled during explant.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Additional Manufacturer Narrative
The following fields were updated accordingly, based on the new information received for the initial reporter: section e1: initial reporter address: (b)(6).Section e1: initial reporter phone number: (b)(6).Device evaluation: the product testing could not be performed, as the product was not returned for evaluation.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated, and no deviation was found during process related to the complaint issue reported.The product was manufactured and released according to specifications.A search in complaint system revealed, two additional complaints for this production order number.However, these complaint issues reported are not related to the event reported in this case.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision has been submitted.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11025501
Report Number2648035-2020-00943
Device Sequence Number3486852
Product Code POE
UDI-Device Identifier05050474579033
UDI-Public(01)05050474579033(17)230724
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/24/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2021
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer12/17/2020
02/19/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date01/11/2021
02/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;